Alert archive / Alabama / Red Flag Warnings in 2007
Red Flag Warning 23, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Dec 17, 2007, 6:08 AM CST for 34 counties in Alabama. It took effect at Dec 17, 2007, 12:00 PM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2007, 6:08 AM CST (12:08 UTC)
- In effect from
- Dec 17, 2007, 12:00 PM CST
- Expired
- Dec 17, 2007, 3:26 PM CST
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
All 34 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 42 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 0.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1599 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -118 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 171208 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 608 AM CST MON DEC 17 2007 ...DRY CONDITIONS EXPECTED MONDAY AFTERNOON... .SURFACE DEW POINTS ARE EXPECTED TO DROP INTO THE TEENS AREAWIDE THIS AFTERNOON. THIS WILL ALLOW THE MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES TO DROP BELOW 25 PERCENT AND LAST SEVERAL HOURS. THIS WILL CREATE A HIGH FIRE DANGER. ALZ011>015-171315- /O.CAN.KBMX.FW.A.0011.071217T1800Z-071218T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER- 608 AM CST MON DEC 17 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE FIRE WEATHER WATCH. $$ ALZ017>050-172015- /O.UPG.KBMX.FW.A.0011.071217T1800Z-071218T0000Z/ /O.NEW.KBMX.FW.W.0023.071217T1800Z-071217T2300Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA- JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE- HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS- AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE- BARBOUR- 608 AM CST MON DEC 17 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A WARNING FOR MOST LOCATIONS ACROSS CENTRAL ALABAMA. AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES WILL DROP BELOW 25 PERCENT AND LAST FOR SEVERAL HOURS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND DAYTIME HEATING WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS84 KBMX 171855 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1255 PM CST MON DEC 17 2007 ...DRY CONDITIONS EXPECTED MONDAY AFTERNOON... .SURFACE DEW POINTS ARE EXPECTED TO DROP INTO THE TEENS AREAWIDE THIS AFTERNOON. THIS WILL ALLOW THE MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES TO DROP BELOW 25 PERCENT AND LAST SEVERAL HOURS. THIS WILL CREATE A HIGH FIRE DANGER. ALZ017>050-172300- /O.CON.KBMX.FW.W.0023.000000T0000Z-071217T2300Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA- JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE- HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS- AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE- BARBOUR- 1255 PM CST MON DEC 17 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES WILL DROP BELOW 25 PERCENT AND LAST FOR SEVERAL HOURS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND DAYTIME HEATING WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KBMX 172126 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 326 PM CST MON DEC 17 2007 ...RED FLAG WARNING IS CANCELED... .RED FLAG CRITERIA IS NOT EXPECTED TO BE MET THE REST OF THE AFTERNOON. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELED. ALZ017>050-172230- /O.CAN.KBMX.FW.W.0023.000000T0000Z-071217T2300Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA- JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE- HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS- AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE- BARBOUR- 326 PM CST MON DEC 17 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Dec 17, 4:31 AM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Dec 17, 4:31 AM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 431 AM CST MON DEC 17 2007 .DISCUSSION... THE POTENT UPPER LOW AND ASSOCIATED SURFACE SYSTEM RESPONSIBLE FOR THE SEVERE WEATHER IN FLORIDA/GEORGIA AND THE SIGNIFICANT WINTER STORM FROM THE PLAINS TO NEW ENGLAND WAS EXITING STAGE RIGHT THIS MORNING. THE UPPER FLOW THEN BECOMES INCREASING ZONAL THROUGH THE SHORT RANGE. RATHER SUBTLE UPPER LEVEL TROUGH AND ACCOMPANYING JET STREAK MOVE BY TUESDAY NIGHT/EARLY WEDNESDAY. SENSIBLE WEATHER CONCERNS ARE MAINLY IN THE TUESDAY NIGHT PERIOD. NO MENTION OF POPS THROUGH TUESDAY AS COOL/DRY HIGH PRESSURE DOMINATES. BUT THE CORE OF THE HIGH GIVES WAY RATHER QUICKLY WITH RETURN FLOW SETTING UP BY TUESDAY NIGHT. ONE MORE COOL DAY TODAY AS HIGHS ONLY REACH THE UPPER 40S TO MID 50S AREAWIDE. A BIT WARMER AND NEAR NORMAL FOR TUESDAY IN THE 50S AREAWIDE. LOWS TONIGHT IN THE 20S IN MOST PLACES...WARMER TUESDAY NIGHT WITH INCREASING CLOUDS AND SOUTHERLY FLOW. SPREAD OF MOS GUIDANCE WAS LOW AND GENERALLY TOOK A MIXED BAG FOR ALL TEMPS. ALL MODELS AGREE THAT STRONG ISENTROPIC LIFT TAKES PLACE TUESDAY NIGHT AS LOW LEVEL JET SETS UP AND RATHER WEAK UPPER LEVEL DISTURBANCE PASSES BY. OVERALL MOISTURE WILL BE LIMITED WITH THESE FEATURES...BUT MODELS ARE GENERATING A HIGH LEVEL OF CONFIDENCE OF MEASURABLE RAIN EXCEPT FOR NAM. AS OPPOSED TO MENTIONING SPRINKLES... ADDED THE SLIGHT CHANCE OF LIGHT RAIN BACK TO THE FORECAST FOR NORTHWEST AREAS AFTER MIDNIGHT. AT THIS POINT...THE RAIN AMOUNTS WILL BE VERY LIGHT AND SURFACE TEMPERATURES WILL BE ABOVE FREEZING AS WARM ADVECTION PATTERN GRABS HOLD. 75/LINHARES QUITE AN ACTIVE PATTERN CONTINUES FROM MID-WEEK AND BEYOND. SERIES OF UPPER LEVEL TROUGHS ARE FORECAST TO MOVE ACROSS THE COUNTRY... SOME OF SHORTER WAVELENGTH AND SOME OF LONGER WAVELENGTH. MODELS CURRENTLY TARGET THURSDAY AND SATURDAY AS THE NEXT TWO DAYS OF HIGH IMPACT WEATHER...ALTHOUGH THERE ARE TIMING AND STRENGTH ISSUES TO DEAL WITH. 06Z RUN OF THE NAM LOOKS LIKE IT HAS COME INTO BETTER AGREEMENT WITH THE 00Z RUNS OF THE GFS AND ECMWF ON THE STRENGTH AND TIMING OF THE SHORTWAVE TROUGH TRAVERSING THE OHIO/TENESSEE VALLEYS ON THURSDAY. ALL MODELS ALSO HAVE MOISTURE SURGING NORTHWARD INTO ALABAMA JUST AHEAD OF THIS SYSTEM...AND SUBSEQUENTLY BRING A SWATH OF PRECIPITATION WITH A COLD FRONTAL PASSAGE ON THURSDAY. 06Z NAM SHOWS A BIT OF INSTABILITY DURING THE DAY ON THURSDAY...WITH SURFACE DEWPOINTS TRYING TO INCH UP INTO THE 60S. WILL HAVE TO WATCH HOW THINGS DEVELOP OVER THE NEXT FEW DAYS...ESPECIALLY IF THE UPPER LEVEL TROUGH ENDS UP BEING A BIT STRONGER OR IF THE RETURN FLOW CAN INDEED GET DEWPOINTS UP INTO THE 60S. FRIDAY IS THE IN-BETWEEN DAY...WITH THE NEXT SYSTEM FORECAST TO ARRIVE ON SATURDAY. RIGHT NOW...THIS SYSTEM SEEMS TO BE A BIT STRONGER...AT LEAST IN THE UPPER LEVELS...AND ALSO HAS THE POTENTIAL TO BRING SOME HIGH IMPACT WEATHER TO OUR AREA IN THE FORM OF STRONG/SEVERE THUNDERSTORMS. THE STRENGTH OF THURSDAYS SYSTEM COULD HAVE AN IMPACT ON SATURDAYS...AS A STRONGER INITIAL STORM WOULD THEORETICALLY MAKE IT MORE DIFFICULT TO GET THE RETURN FLOW RE-STARTED (WITH ONLY TWO DAYS IN BETWEEN SYSTEMS). AT THIS POINT...I THINK A MENTION OF STRONG OR SEVERE STORMS IN THE HAZARDOUS WEATHER OUTLOOK...FOR BOTH THURSDAY AND SATURDAY...IS JUSTIFIED. AS FOR THE NUMBERS...WILL GENERALLY GO WITH MEX/ENSEMBLE BLEND THROUGH THE PERIOD. I THINK NEXT SUNDAY AND MONDAY MAY END UP BEING COLDER THAN WHAT THE GUIDANCE IS CURRENTLY GIVING US...ESPECIALLY IF THE WEEKEND COLD FRONT IS STRONGER. /61/ && .AVIATION...06Z TAF DISCUSSION. NO AVIATION CONCERNS FOR THE NEXT 24 HOURS. VFR CONDITIONS WILL PREVAIL WITH CLEAR SKIES AND NORTHWEST WINDS 3-8 MPH THROUGH THE FORECAST PERIOD. && .FIRE WEATHER... SURFACE HIGH PRESSURE SETTLES ACROSS CENTRAL ALABAMA TODAY. FORECASTED THE SURFACE DEW POINTS IN THE TEENS THIS AFTERNOON WITH TEMPERATURES WARMING UP BETWEEN THE UPPER 40S AND LOWER 50S. THIS PUTS THE MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES BELOW 25 PERCENT FOR ABOUT 4 HOURS FOR ALL AREAS EXCEPT NORTHWEST. WILL ISSUE A RED FLAG WARNING WITH THE MORNING PACKAGE FROM 18Z THROUGH 23Z. THE HIGH SLIDES EASTWARD ON TUESDAY BUT THE ATMOSPHERE WILL REMAIN RATHER DRY. FORECASTED SURFACE DEW POINTS INTO THE TEENS AGAIN TUESDAY AFTERNOON WHICH WOULD INDICATE A POTENTIAL FOR HIGH FIRE DANGER CONDITIONS ONCE AGAIN...ALTHOUGH THE CONFIDENCE IN THE LOWER DEW POINTS IS A BIT LOW. WILL NOT ISSUE A FIRE WEATHER WATCH AT THIS TIME DUE TO CONFIDENCE AND THE FACT THAT A WARNING IS IN EFFECT. BUT BE AWARE THAT THESE CONDITIONS MAY OCCUR AGAIN TUESDAY AFTERNOON. 75/LINHARES && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 49 23 55 31 57 / 0 0 0 10 20 ANNISTON 50 26 55 33 58 / 0 0 0 10 20 BIRMINGHAM 50 30 56 40 58 / 0 0 0 10 20 TUSCALOOSA 52 28 57 41 62 / 0 0 0 10 20 CALERA 51 28 57 39 59 / 0 0 0 10 20 AUBURN 50 33 56 37 59 / 0 0 0 0 10 MONTGOMERY 54 27 59 38 64 / 0 0 0 0 10 TROY 53 23 58 35 65 / 0 0 0 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Dec 17, 5:56 AM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 556 AM CST MON DEC 17 2007 ALZ011>015-017>050-181230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 556 AM CST MON DEC 17 2007 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. THERE IS A HIGH FIRE DANGER ACROSS MUCH OF CENTRAL ALABAMA THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT FROM NOON THROUGH 5 PM. THE DRY ATMOSPHERE WILL ALLOW RELATIVE HUMIDITIES TO DROP BELOW 25 PERCENT THIS AFTERNOON IN THE WARNED AREA. PLEASE REFRAIN FROM ALL OUTDOOR BURNING TODAY DUE TO THIS INCREASED DANGER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE DRY ATMOSPHERE WILL REMAIN ACROSS CENTRAL ALABAMA THROUGH TUESDAY AFTERNOON AND THE POTENTIAL EXISTS FOR A HIGH FIRE DANGER. AFTERNOON RELATIVE HUMIDITIES WILL FALL TO AROUND 25 PERCENT ONCE AGAIN. A FEW STRONG STORMS ARE POSSIBLE THURSDAY DURING DAYLIGHT HOURS. AT THIS TIME...THE BEST CHANCE FOR STRONG STORMS APPEARS TO BE ALONG AND SOUTH OF THE U.S. 80...INTERSTATE 85 CORRIDOR. THE MAIN THREAT WITH ANY STRONG STORMS THAT DEVELOP WILL BE GUSTY WINDS UP TO 45 MPH. A STRONGER STORM SYSTEM APPROACHES CENTRAL ALABAMA ON SATURDAY AND A FEW SEVERE STORMS ARE POSSIBLE. AT THIS TIME...THE BEST CHANCE FOR SEVERE STORMS WILL BE DURING THE AFTERNOON AND EARLY EVENING HOURS ACROSS ALL OF CENTRAL ALABAMA. CONFIDENCE REMAINS RATHER LOW AT THIS POINT FOR BOTH OF THESE SYSTEMS AND REVOLVES AROUND THE AVAILABILITY OF MOISTURE AND POTENTIAL INSTABILITY. STAY TUNED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 75
Nearby
Red Flag Warnings in Alabama, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.